MAUDE Adverse Event Report: NUVASIVE INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8787470
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Hematoma (1884); Failure of Implant (1924)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were x-ray films provided to confirm the alleged event.Labeling: ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications known to occur include: damage to blood vessels." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); neurological, vascular or visceral injury." ".To prevent improper screw placement, the trial drill guides must only be used to create pilot holes for the most superior holes of the archon anterior cervical plate.Only used the trial drill guides with the archon anterior cervical plate and variable screws." ".To prevent improper screw placement and hindrance of screw locking into the plate, the plate holding dual barreled dts guide must be used with the 2.5 x 13 mm dts archon drill.For proper trajectory, tighten the dts guide to the plate before drilling.Do not use the plate holding dual barreled dts guide with self-drilling screws alone or with an archon-r anterior cervical plate." no product returned.
 
Event or Problem Description
On (b)(6) 2018, patient underwent an anterior cervical discectomy and fusion procedure with no reported events.On (b)(6) 2018, patient was returned to the operating room due to a hematoma.During the procedure it was noticed the top locking mechanism on the plate was detached.
 
Event or Problem Description
Received xray films confirming the alleged even of back out.As per reporter hematoma did not cause an adverse event.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk boulevard
san diego 92121
MDR Report Key8224858
Report Number2031966-2019-00145
Device Sequence Number18886586
Product Code KWQ
UDI-Device Identifier00887517205902
UDI-Public887517205902
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8787470
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2019
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date04/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;